MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA VOYAGER SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA VOYAGER SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 54750015540
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Post op, the patient had to underwent revision surgery because the pedicle screw on the right of l1 which was on the most cranial side backed out due to loosening.During revision the surgeon cut the rod between l1/2 and removed only the pedicle screw on the right of l1.The backed out pedicle screw protrudes to the skin, and it was suspected that infection occurred there.The nearby soft tissue was collected and cultured.
 
Additional Manufacturer Narrative
Additional information: post-op x-ray for anterior posterior fixation of l3 osteoporotic fracture provided.The posterior hardware appears undersized and there is a lucency/back out of l1 screw.The bone quality appears poor.No other hardware failure is identified.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SOLERA VOYAGER SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key9254391
Report Number1030489-2019-01224
Device Sequence Number2599805
Product Code NKB
UDI-Device Identifier00643169501249
UDI-Public00643169501249
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143375
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2023
Device Catalogue Number54750015540
Device Lot NumberH5237047
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age84 YR